Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 337, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 4, 2004, 12:20 PM CDT for Nacogdoches County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2004, 12:20 PM CDT (17:20 UTC)
- Expired
- Oct 4, 2004, 1:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 120 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 041720 SVRSHV TXC347-041815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1220 PM CDT MON OCT 4 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NACOGDOCHES COUNTY IN EASTERN TEXAS * UNTIL 115 PM CDT * AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR NACOGDOCHES...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NACOGDOCHES COUNTY AT 1230 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... NACOGDOCHES COUNTY IN EASTERN TEXAS... UNTIL 115 PM CDT. LAT...LON 3170 9475 3150 9471 3136 9435 3167 9442 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 9:30 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Oct 4, 9:30 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 930 AM CDT MON OCT 4 2004 .DISCUSSION... KSHV RADAR IS INDICATING A LARGE AREA OF RAIN ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE RED RIVER VALLEY. THIS ACTIVITY WILL CONTINUE TO MOVE FURTHER INTO THE AREA DURING THE THE DAY. POPS WILL HAVE TO BE INCREASED THIS MORNING...FOR THE AREAS WEST OF A LUFKIN TX...MINDEN LA...EL DORADO AR LINE. SOME HEAVY RAINFALL CAN BE EXPECTED WITH THIS ACTIVITY...MAINLY ACROSS THE EAST TEXAS LAKES AREA...WITH SOME MINOR FLOODING IN THE TYLER/LONGVIEW AND NACOGDOCHES/LUFKIN AREAS. ISOLATED SEVERE ACTIVITY...MAINLY IN THE FORM OF HAIL WILL ALSO BE POSSIBLE FOR THE EAST TEXAS LAKES AREA...AS THE STRONGEST STORMS ARE DEVELOPING ALONG THE SOUTHWESTERN EDGE OF THIS LARGE RAIN AREA. TEMPS WILL ALSO NEED TO BE ADJUSTED AS RAIN AND CLOUDS WILL PROHIBIT ANY SIGNIFICANT HEATING. UPDATE WILL BE OUT SHORTLY FOR ZONES AND GRIDS WITH THESE UPCOMING CHANGES. ELEVEN && .UPDATED POINT TEMPS/POPS... SHV 78 63 77 61 / 60 40 30 20 MLU 82 61 77 59 / 40 30 30 20 TXK 74 59 75 57 / 70 40 30 20 TYR 74 63 78 62 / 70 50 30 20 LFK 81 66 81 63 / 60 50 40 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Oct 4, 12:00 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON OCT 4 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON OCT 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A SERIES OF WEAK UPPER LEVEL DISTURBANCES WILL ALLOW SHOWERS AND A FEW EMBEDDED THUNDERSTORMS TO AFFECT PORTIONS OF NORTHEAST TEXAS... SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHWEST LOUISIANA...THROUGH THIS AFTERNOON. BRIEF HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS...WITH RAINFALL TOTALS OF ONE TO TWO INCHES POSSIBLE THROUGH TONIGHT. A WEAK COLD FRONT WILL APPROACH THE RED RIVER VALLEY OF SOUTHERN OKLAHOMA AND NORTH TEXAS BY THIS EVENING...WHICH COULD ALSO ENHANCE SHOWER AND THUNDERSTORM REDEVELOPMENT THROUGH TONIGHT ACROSS PORTIONS OF EAST TEXAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL LINGER ACROSS THE FOUR STATE REGION TUESDAY AS THE UPPER LEVEL DISTURBANCE DEPARTS THE AREA TO THE EAST. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
In the hours before
Special weather statement, Oct 4, 8:43 AM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 843 AM CDT MON OCT 4 2004 TXZ108>111-124>126-136>138-149>151-041530- CAMP-CHEROKEE-FRANKLIN-GREGG-HARRISON-MARION-MORRIS-PANOLA-RUSK- SMITH-TITUS-UPSHUR-WOOD- 843 AM CDT MON OCT 4 2004 STRONG THUNDERSTORMS WERE MOVING INTO NORTHEAST TEXAS THIS MORNING. THESE THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM NEAR GILMER TEXAS...SOUTHWEST...TO ABOUT 15 MILES NORTHWEST OF ATHENS. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL... GUSTY WINDS...AND SMALL HAIL...AS THEY MOVE EAST SOUTHEAST AT 35 MILES AN HOUR. CITIES THAT ARE IN THE PATH OF THIS LINE OF THUNDERSTORMS THIS MORNING INCLUDE TYLER...HENDERSON...AND JACKSONVILLE TEXAS.
Local storm report, Oct 4, 11:18 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1118 AM CDT MON OCT 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM TSTM WND DMG 5 SSE JACKSONVILLE 31.90N 95.23W
10/04/2004 CHEROKEE TX LAW ENFORCEMENT
SEVERAL TREES DOWN ALONG HWY 69 SOUTH OF JACKSONVILLE.
&&
03Special weather statement, Oct 4, 11:33 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1133 AM CDT MON OCT 4 2004 LAZ001-002-010-017-TXZ149>153-165>167-041800- ANGELINA-BOSSIER-CADDO-CHEROKEE-DE SOTO-NACOGDOCHES-PANOLA-RUSK- SABINE LA-SABINE TX-SAN AUGUSTINE-SHELBY- 1133 AM CDT MON OCT 4 2004 STRONG THUNDERSTORMS WERE MOVING INTO EAST TEXAS...AND EXTREME NORTHWEST LOUISIANA...LATE THIS MORNING. THESE THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM NEAR BOSSIER CITY LOUISIANA...TO CARTHAGE AND ALTO TEXAS. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL... AND GUSTY WINDS...AS THEY MOVE EAST SOUTHEAST AT 30 MILES AN HOUR. CITIES THAT ARE IN THE PATH OF THIS LINE OF THUNDERSTORMS...INCLUDE SHREVEPORT AND BOSSIER CITY LOUISIANA...CARTHAGE...CENTER...AND NACOGDOCHES TEXAS.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 10:31 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.